Alert archive / New Hampshire / Flash Flood Warnings in 2015
Flash Flood Warning 13, NWS Gray, ME
NWS Gray, ME issued this flash flood warning at Aug 25, 2015, 3:57 PM EDT for Cheshire County, Hillsborough County, New Hampshire. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2015, 3:57 PM EDT (19:57 UTC)
- Expired
- Aug 25, 2015, 10:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cheshire County, NH, Hillsborough County, NH
The radar
The Boston radar (KBOX), 136 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 5:00 PM EDT | FLASH FLOOD | Bennington, NH | EDGES OF SEVERAL ROADS AND SHOULDERS WASHED OUT. SOME ROADS WERE UNDERCUT AND HIGH DEPT IS BRINGING IN FILL. PARTS OF SEVERAL BACK DIRT ROADS WERE WASHED OUT AND FILL IS NEEDED... HIGHWAY MANAGER SAID PROBABLY AT LEAST A WEEK TO MAKE ALL REPAIRS. |
| Aug 25, 5:00 PM EDT | FLASH FLOOD | Deering, NH | EXACT SAME CONDITIONS WERE DESCRIBED BY DEERING HIGHWAY MANAGER AS BENNINGINGTON...WITH EDGES OF SEVERAL ROADS AND SHOULDERS WASHED OUT. SOME ROADS WERE UNDERCUT AND HIGH DEPT IS BRINGING IN FILL. PARTS OF SEVERAL BACK DIRT ROADS WERE WASHED OUT AND FILL IS NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 63 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
134
WGUS51 KGYX 251957
FFWGYX
NHC005-011-260200-
/O.NEW.KGYX.FF.W.0013.150825T1957Z-150826T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAY ME
357 PM EDT TUE AUG 25 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN HILLSBOROUGH COUNTY IN SOUTHERN NEW HAMPSHIRE...
SOUTHERN CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE...
* UNTIL 1000 PM EDT TUESDAY
* AT 355 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS REDEVELOPING
ACROSS SOUTHWESTERN NEW HAMPSHIRE IN AREAS THAT RECIVED ONE TO AS
MUCH AS FOUR INCHES OF RAINFALL THIS MORNING. WITH ONE TO THREE
ADDITIONAL INCHES OF RAINFALL EXPECTED OVER THE NEXT FEW
HOURS...FLASH FLOODING IS EXPECTED IN THIS AREA.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KEENE...JAFFREY...HENNIKER...SWANZEY...PETERBOROUGH...WINCHESTER...
ANTRIM...MARLBOROUGH...GREENFIELD...HANCOCK...DUBLIN...
FRANCESTOWN...BENNINGTON...RICHMOND...HARRISVILLE...NELSON...
TROY...WEARE...ROXBURY AND DEERING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4273 7246 4277 7250 4278 7250 4297 7231
4314 7187 4312 7185 4315 7167 4310 7165
4272 7224
$$
ARNOTT1 follow-up statement
431
WGUS71 KGYX 252133
FFSGYX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
533 PM EDT TUE AUG 25 2015
NHC005-011-260200-
/O.CON.KGYX.FF.W.0013.000000T0000Z-150826T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HILLSBOROUGH NH-CHESHIRE NH-
533 PM EDT TUE AUG 25 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY FOR NORTHWESTERN HILLSBOROUGH AND SOUTHEASTERN CHESHIRE
COUNTIES...
AT 532 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATES OF 2 TO 3
INCHES OF RAIN HAVE FALLEN IN AREAS WHERE 2 TO 3 INCHES OF RAIN FELL
THIS MORNING. FLASH FLOODING IS EXPECTED IN THIS AREA.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
JAFFREY...HENNIKER...SWANZEY...PETERBOROUGH...WINCHESTER...ANTRIM...
MARLBOROUGH...GREENFIELD...HANCOCK...DUBLIN...FRANCESTOWN...
BENNINGTON...RICHMOND...HARRISVILLE...NELSON...DEERING...TROY...
WEARE...FITZWILLIAM AND HILLSBOROUGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4273 7240 4294 7213 4314 7187 4312 7185
4315 7167 4310 7165 4272 7224
$$
ARNOTTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 3:17 PM EDT, 40 minutes earlier.
Area forecast discussion, Aug 25, 3:17 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 317 PM EDT TUE AUG 25 2015 .SYNOPSIS... A SLOW MOVING FRONT WILL GRADUALLY PUSH EAST ACROSS THE AREA THROUGH TONIGHT BRINGING SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL POSSIBLE. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY BEFORE DRIER AIR MOVES INTO THE REGION THROUGH THE END THE WEEK. SOMEWHAT MORE HUMID WEATHER WILL RETURN THIS WEEKEND AHEAD OF A COLD FRONT THAT MAY BRING SOME SHOWERS AND THUNDERSTORMS TO THE REGION BY SUNDAY. && .NEAR TERM /TONIGHT/... INITIAL AREA OF CONVECTION AND SPILLOVER SHOWERS TO THE NORTH OF IT HAS MOVED EAST INTO MAINE. THIS WILL CONTINUE TO WEAKEN AS IT MOVES EAST. ADDITIONAL DEVELOPMENT NOW APPEARS LIKELY OVER NEW HAMPSHIRE... VERMONT... AND NEW YORK... WITH THIS ACTIVITY TRACKING EASTWARD INTO NEW HAMPSHIRE WITH TIME. WIND SHEAR REMAINS FAVORABLE FOR STORM ORGANIZATION INCLUDING SUPERCELLS. SO STORMS WHICH ARE ABLE TO TAKE THE BEST ADVANTAGE OF THE AVAILABLE INSTABILITY MAY TAKE ON SUPERCELL STRUCTURE WITH THE THREAT FOR DAMAGING WINDS... HAIL... AND POTENTIALLY A TORNADO. THIS THREAT SHOULD DIMINISH THIS EVENING AND FURTHER TOWARD THE EAST. ACROSS MAINE AND COASTAL NEW HAMPSHIRE... A FRESH BATCH OF MARINE CLOUDS AND EMBEDDED FOG/DRIZZLE HAS ALREADY MOVED ONSHORE. THIS WILL LIKELY PERSIST THROUGH THE NIGHT AND SHOULD SERVE TO LIMIT THE INSTABILITY OVER THIS AREA. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... BY WEDNESDAY MORNING THE SURFACE FRONTAL BOUNDARY WILL BE POSITIONED NEAR THE MAINE AND NEW HAMPSHIRE STATE LINE WITH A WEAK SURFACE LOW FORMING ALONG THE FRONT. TO THE EAST OF THE FRONT LOW CLOUDS... FOG... AND DRIZZLE WILL BE THE RULE IN THE MORNING... WITH A THREAT FOR LINGERING SHOWERS OR A THUNDERSTORM AS WELL. BEHIND THE FRONT TO THE WEST... EXPECT DRYING CONDITIONS WITH DEWPOINTS FINALLY FALLING THROUGH THE 60S INTO THE 50S DURING THE DAY. THE FRONT WILL GRADUALLY MOVE EAST THROUGH THE DAY... PUSHING OUT THE LOW LEVEL MOISTURE... CLOUDS... FOG... AND INSTABILITY. CANNOT RULE OUT A SHOWER OR TWO IN THE MOUNTAINS DURING THE AFTERNOON EVEN BEHIND THE FRONT AS JUST ENOUGH LOW LEVEL MOISTURE REMAINS TO POSSIBLY TRIGGER A SHOWER OR TWO. OTHERWISE IT WILL BE MAINLY DRY BEHIND THE FRONT WITH TEMPERATURES IN THE 70S TO 80S. EXPECT A COOLER NIGHT WEDNESDAY NIGHT AS DRIER AIR WILL HAVE FINALLY ARRIVED ACROSS THE ENTIRE REGION. LOWS DROP INTO THE 50S TO LOW 60S. && .LONG TERM /THURSDAY THROUGH MONDAY/... HIGH IMPACT WEATHER POTENTIAL: LOW. PATTERN SUMMARY: THE LONG TERM PERIOD BEGINS WITH A PERSISTENT TROUGH/RIDGE/TROUGH PATTERN EXTENDING FROM THE EASTERN PACIFIC THROUGH THE EASTERN PART OF NORTH AMERICA. THERE IS MODEST AGREEMENT THAT THE EASTERN PACIFIC TROUGH WILL DEEPEN THROUGH THE END OF THIS WEEK...WITH BUILDING DOWNSTREAM HEIGHTS CAUSING THE DOWNSTREAM TROUGHING OVER THE NORTHEASTERN UNITED STATES TO FLATTEN. HEADING THROUGH THIS WEEKEND INTO EARLY NEXT WEEK...THE EASTERN PACIFIC TROUGH BECOMES MORE MOBILE...WITH DOWNSTREAM RIDGING FURTHER STRENGTHENING ACROSS EASTERN NORTH AMERICA. THIS PATTERN EVOLUTION ARGUES FOR A RELATIVELY QUIET START TO THE FORECAST PERIOD...WITH A DRIER AIRMASS IN PLACE COURTESY OF NEARBY TROUGH. BEYOND THIS...AS THE TROUGH LIFTS OUT AND WESTERLY FLOW ALOFT STRENGTHENS...ATTENTION WILL TURN TO WEAK DISTURBANCES IN THE MID LEVEL FLOW INTERACTING WITH AN INCREASINGLY WARM AND MOIST BOUNDARY LAYER. THIS WILL INCREASE THE THREAT OF SHOWER/THUNDERSTORM ACTIVITY...WITH MODEST MID LEVEL FLOW SUGGESTING AT LEAST SOME SEVERE WEATHER RISK. GUIDANCE TRENDS/CONFIDENCE: MODEL AGREEMENT IS STRONG THROUGH THE END OF THE WEEK...WITH PRETTY SUBSTANTIAL DIFFERENCES APPEARING THIS WEEKEND INTO EARLY NEXT WEEK...EVEN WITH THE LOCATION OF THE LARGE SCALE PATTERNS. MOST OF THESE DIFFERENCES ARE WITH THE PLACEMENT AND DEPTH OF THE EASTERN PACIFIC TROUGH...WITH THE ECMWF MUCH FASTER TO MOVE THIS FEATURE EAST THAN THE GEFS/GGEM. WHILE THIS LOWERS CONFIDENCE FOR THE SECOND HALF OF THE FORECAST...THE OVERALL IDEA OF BUILDING HEIGHTS IN THE EAST IS WELL AGREED UPON. THE DETAILS... MID LEVEL TROUGHING STILL IN PLACE AS THE LONG TERM FORECAST PERIOD OPENS ON THURSDAY. WHILE THE COLUMN WILL HAVE DRIED A DECENT BIT FROM 24 HOURS PREVIOUS...COOL TEMPS ALOFT /T5S AROUND -16C/ SHOULD BE ABLE TO COAX A FEW SHOWERS TO DEVELOP DURING THE AFTERNOON HOURS...PARTICULARLY IN THE MOUNTAINS...WHICH IS CAPTURED WELL BY RECENT GEFS/SREF ENSEMBLE PRECIPITATION PERCENTILES. THUS...WILL CONTINUE WITH CHANCE POPS IN THIS AREA. GENERALLY QUIET WEATHER FOR THE FRIDAY-SATURDAY PERIOD AS SURFACE RIDGING BUILDS INTO THE REGION ALONG WITH SUBSTANTIAL DRYING OF THE COLUMN AS PWATS FALL BACK BELOW ONE INCH FOR THURSDAY NIGHT THROUGH EARLY SATURDAY. FRONT NORTH OF THE REGION WILL NEAR THE CANADIAN BORDER TOWARDS EVENING...JUST CLOSE ENOUGH TO WARRANT SOME LOW POPS FROM THE MOUNTAINS NORTH...WITH MOST LOCATIONS LIKELY REMAINING DRY. AFOREMENTIONED COLD FRONT LOOKS TO PUSH THROUGH THE REGION ON SUNDAY...BUT REALLY WASHES OUT AS IT DOES SO. THIS RESULTS IN A VERY WEAK SIGNAL FOR PRECIPITATION CHANCES WITH NO MORE THAN SLIGHT CHANCE TO CHANCE POPS FOR A FEW SHOWERS AND THUNDERSTORMS WARRANTED PRIMARILY FROM THE MOUNTAINS NORTH. FOR THE END OF THE LONG TERM FORECAST PERIOD MONDAY AND TUESDAY... MODEL AGREEMENT DECREASES...BUT IN GENERAL...HEIGHTS ALOFT CONTINUE TO BUILD AS THE WEAK FRONTAL BOUNDARY FROM SUNDAY PUSHES OFF THE COAST. THERE CONTINUE TO BE SOME VERY WEAK SIGNALS FOR ISOLATED SHOWER/STORM ACTIVITY /WITH SOME RIPPLES IN THE AMPLIFYING FLOW/...BUT GIVEN PATTERN RECOGNITION...WILL LEAN MORE TOWARDS A DRY FORECAST AT THIS RANGE GIVEN LITTLE COMPELLING SUPPORT FOR PRECIPITATION FROM THE GUIDANCE. TEMPERATURES: THURSDAY AND FRIDAY EXPECT TEMPERATURES CLOSE TO SEASONAL NORMALS AS TROUGH LIFTS OUT OF THE REGION. WITH BUILDING HEIGHTS...EXPECT TEMPERATURES TO WARM AS WE REACH THIS WEEKEND AND MOVE INTO EARLY NEXT WEEK...REACHING 5-7F ABOVE SEASONAL NORMALS. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... SHORT TERM...ONSHORE FLOW CONTINUES TO BRING IN ROUNDS OF LOW LEVEL CLOUDS AND FOG FROM PORTSMOUTH TO ROCKLAND. EXPECT THIS TO PRIMARILY BE THE CASE THROUGH WEDNESDAY MORNING WITH IFR OR LIFR CONDITIONS BEING THE RULE. THUNDERSTORM DEVELOPMENT THIS AFTERNOON REMAINS POSSIBLE ACROSS MOST OF NEW HAMPSHIRE... THOUGH CONFIDENCE IN AFFECTING ANY ONE TAF SITE IS TOO LOW TO MENTION IN 18Z TAF ISSUANCE. EXPECT IMPROVING CONDITIONS FROM WEST TO EAST DURING THE DAY WEDNESDAY. LONG TERM...LONG TERM PERIOD SHOULD BE LARGELY VFR...WITH MORNING FOG CONCERNS THURSDAY THROUGH SATURDAY MORNINGS FOR LEB-HIE...WITH ANY POTENTIAL RESTRICTIONS FROM SHOWERS/THUNDERSTORMS LIKELY NOT RETURNING TO THE FORECAST UNTIL SUNDAY. && .MARINE... SHORT TERM...MOIST SOUTHEAST FLOW PROMOTES THE DEVELOPMENT OF FOG THROUGH TONIGHT. FRONT SLOWLY PUSHES ACROSS THE GULF OF MAINE ON WEDNESDAY AND BRINGS DRIER AIR IN TO GET RID OF THE FOG. LONG TERM...WINDS AND WAVES LOOK TO REMAIN WELL BELOW SCA LEVELS THROUGH THE LONG TERM FORECAST PERIOD. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && SYNOPSIS...ARNOTT NEAR TERM...KIMBLE SHORT TERM...KIMBLE LONG TERM...ARNOTT AVIATION...ARNOTT/KIMBLE MARINE...ARNOTT/KIMBLE
Hazardous weather outlook, Aug 25, 3:11 AM EDT, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 311 AM EDT TUE AUG 25 2015 NHZ003>015-261000- NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL- SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE NH- EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- WESTERN AND CENTRAL HILLSBOROUGH NH- 311 AM EDT TUE AUG 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL CROSS SOUTHERN AND CENTRAL NEW HAMPSHIRE TODAY. A FEW OF THE STORMS MAY CONTAIN STRONG GUSTY WINDS...HAIL...AND HEAVY RAINFALL....ESPECIALLY LATE THIS AFTERNOON INTO EARLY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MEZ007>009-012>014-018>028-NHZ001-002-261000- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS- 311 AM EDT TUE AUG 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. A FEW SCATTERED THUNDERSTORMS TODAY COULD PRODUCE VERY HEAVY RAINFALL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ150>154-261000- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 311 AM EDT TUE AUG 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Aug 25, 1:24 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 124 PM EDT TUE AUG 25 2015 NHZ006-009-010-251800- SOUTHERN CARROLL NH-STRAFFORD NH-BELKNAP NH- 124 PM EDT TUE AUG 25 2015 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... SOUTHERN CARROLL COUNTY IN NEW HAMPSHIRE STRAFFORD COUNTY IN NEW HAMPSHIRE BELKNAP COUNTY IN NEW HAMPSHIRE * UNTIL 200 PM EDT * AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR OSSIPEE TO NEAR ALTON...MOVING TO THE NORTHEAST AT 30 MPH. * NICKEL SIZE HAIL AND STRONG WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED WITH THESE STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS LINE OF STORMS. * LOCATIONS IMPACTED INCLUDE... OSSIPEE... ALTON... WOLFEBORO... EFFINGHAM... AND WAKEFIELD. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE. THESE STORMS WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4383 7100 4350 7097 4344 7124 4370 7129 TIME...MOT...LOC 1723Z 242DEG 24KT 4370 7121 4349 7120 MARINE
Special weather statement, Aug 25, 1:52 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
152 PM EDT TUE AUG 25 2015
MEZ012-018-NHZ006-251815-
SOUTHERN OXFORD ME-INTERIOR YORK ME-SOUTHERN CARROLL NH-
152 PM EDT TUE AUG 25 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN OXFORD COUNTY IN MAINE
INTERIOR YORK COUNTY IN MAINE
SOUTHERN CARROLL COUNTY IN NEW HAMPSHIRE
* UNTIL 215 PM EDT
* AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR EFFINGHAM TO
8 MILES SOUTHEAST OF OSSIPEE...MOVING TO THE NORTHEAST AT 25 MPH.
* NICKEL SIZE HAIL AND STRONG WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED
WITH THESE STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE
WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS
LINE OF STORMS.
* LOCATIONS IMPACTED INCLUDE...
HIRAM...
EFFINGHAM...
KEZAR FALLS...
PARSONSFIELD...
AND NEWFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
THESE STORMS WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4373 7108 4390 7080 4356 7083 4353 7096
4354 7096 4353 7097 4352 7103 4353 7104
4352 7106 4353 7107 4351 7108
TIME...MOT...LOC 1749Z 242DEG 20KT 4372 7102 4358 7103
MARINELocal storm report, Aug 25, 2:01 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
201 PM EDT TUE AUG 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG WEARE 43.09N 71.73W
08/25/2015 HILLSBOROUGH NH AMATEUR RADIO
TREES DOWN IN WEARE. 1400 PEOPLE WITHOUT POWER.
&&
EVENT NUMBER GYX1500295
MPKSpecial weather statement, Aug 25, 2:13 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 213 PM EDT TUE AUG 25 2015 MEZ012-018-019-251900- INTERIOR CUMBERLAND ME-SOUTHERN OXFORD ME-INTERIOR YORK ME- 213 PM EDT TUE AUG 25 2015 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... INTERIOR CUMBERLAND COUNTY IN MAINE SOUTHERN OXFORD COUNTY IN MAINE INTERIOR YORK COUNTY IN MAINE * UNTIL 300 PM EDT * AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR KEZAR FALLS TO 10 MILES NORTHWEST OF SPRINGVALE...MOVING TO THE EAST AT 15 MPH. * PENNY SIZE HAIL AND STRONG WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED WITH THESE STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS LINE OF STORMS. * LOCATIONS IMPACTED INCLUDE... CORNISH... HIRAM... KEZAR FALLS... LIMINGTON... AND LIMERICK. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE. THESE STORMS WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4398 7064 4358 7066 4357 7097 4380 7098 TIME...MOT...LOC 1811Z 247DEG 13KT 4376 7092 4358 7094 MARINE
Special weather statement, Aug 25, 3:35 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 335 PM EDT TUE AUG 25 2015 NHZ011-015-252015- CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 335 PM EDT TUE AUG 25 2015 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... CHESHIRE COUNTY IN NEW HAMPSHIRE WESTERN AND CENTRAL HILLSBOROUGH COUNTY IN NEW HAMPSHIRE * UNTIL 415 PM EDT * AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TROY...MOVING TO THE NORTHEAST AT 20 MPH. * PENNY SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... DUBLIN... TROY... NELSON... ROXBURY... AND MARLBOROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE. THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4281 7217 4289 7226 4311 7199 4292 7183 TIME...MOT...LOC 1933Z 227DEG 18KT 4288 7216 MARINE
Special weather statement, Aug 25, 3:48 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
348 PM EDT TUE AUG 25 2015
NHZ005-007-252030-
SOUTHERN GRAFTON NH-SULLIVAN NH-
348 PM EDT TUE AUG 25 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
SULLIVAN COUNTY IN NEW HAMPSHIRE
* UNTIL 430 PM EDT
* AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WILGUS STATE PARK...MOVING TO THE
NORTHEAST AT 20 MPH.
* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
LEBANON...
CANAAN...
ENFIELD...
CORNISH...
AND GRANTHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 4354 7238 4357 7238 4360 7234 4364 7232
4378 7215 4356 7191 4341 7235 4342 7238
4347 7239 4349 7238 4352 7240
TIME...MOT...LOC 1945Z 227DEG 18KT 4347 7236
MARINEThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 7:04 AM EDT | Special Weather Statement | GYX | Cheshire | 41 min |
| Aug 25, 7:48 AM EDT | Areal Flood Advisory | GYX | Cheshire | 4 hr |
| Aug 25, 8:09 AM EDT | Special Weather Statement | GYX | Cheshire | 51 min |
| Aug 25, 8:56 AM EDT | Special Weather Statement | GYX | Hillsborough | 49 min |
| Aug 25, 9:59 AM EDT | Areal Flood Advisory | GYX | Cheshire, Hillsborough, Merrimack, Sullivan | 5 hr |
| Aug 25, 12:21 PM EDT | Special Weather Statement | GYX | Hillsborough | 39 min |
| Aug 25, 12:40 PM EDT | Severe Thunderstorm Warning | GYX | Hillsborough, Merrimack | 50 min |
| Aug 25, 12:51 PM EDT | Areal Flood Advisory | GYX | Belknap, Hillsborough, Merrimack | 114 min |
| Aug 25, 1:23 PM EDT | Special Weather Statement | GYX | Strafford | 37 min |
| Aug 25, 1:24 PM EDT | Special Weather Statement | GYX | Carroll | 36 min |
| Aug 25, 1:52 PM EDT | Special Weather Statement | GYX | Carroll | 23 min |
| Aug 25, 2:13 PM EDT | Special Weather Statement | GYX | Carroll | 47 min |
| Aug 25, 3:35 PM EDT | Special Weather Statement | GYX | Cheshire | 40 min |
| Aug 25, 3:48 PM EDT | Special Weather Statement | GYX | Sullivan | 42 min |
| Aug 25, 4:21 PM EDT | Special Weather Statement | GYX | Hillsborough | 39 min |
| Aug 25, 4:33 PM EDT | Special Weather Statement | GYX | Grafton | 42 min |
| Aug 25, 4:54 PM EDT | Severe Thunderstorm Warning | GYX | Hillsborough | 51 min |
| Aug 25, 5:10 PM EDT | Special Weather Statement | GYX | Sullivan | 50 min |
| Aug 25, 5:22 PM EDT | Severe Thunderstorm Warning | GYX | Grafton | 38 min |
| Aug 25, 5:28 PM EDT | Severe Thunderstorm Warning | GYX | Merrimack | 47 min |
| Aug 25, 6:06 PM EDT | Special Weather Statement | GYX | Grafton | 39 min |
| Aug 25, 6:14 PM EDT | Areal Flood Advisory | GYX | Cheshire, Hillsborough, Merrimack | 3 hr |
| Aug 25, 6:21 PM EDT | Special Weather Statement | GYX | Rockingham | 39 min |
| Aug 25, 7:04 PM EDT | Special Weather Statement | GYX | Carroll | 41 min |
| Aug 25, 7:08 PM EDT | Special Weather Statement | GYX | Grafton | 52 min |
| Aug 25, 7:13 PM EDT | Special Weather Statement | GYX | Strafford | 47 min |
Nearby
Flash Flood Warnings in New Hampshire, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.